Distributions of zeros and poles of $N$-point Padé approximants to complex-symmetric functions defined at complex points

  • R. Jedynak K. Pulaski Univ. Technology and Humanities, Radom, Poland
  • J. Gilewicz K. Pulaski Univ. Technology and Humanities, Radom, Poland
Keywords: .


UDC 517.5

The knowledge of the location of zeros and poles Padé and $N$-point Padé approximations to a given function $f$ provides much valuable information about the function being studied.
In general PAs reproduce the exact zeros and poles of considered function, but, unfortunately, some spurious zeros and poles appear randomly.
Then, it is clear that the control of the position of poles and zeros becomes essential for applications of Padé approximation method.
The numerical examples included in the paper show how necessary for the convergence of PA is the knowledge of the position of their zeros and poles.
We relate our research of localization of poles and zeros of PA and NPA in the case of Stieltjes functions because we are interested in the efficiency of numerical application of these approximations.
These functions belong to the class of complex-symmetric functions.
The PA and NPA to the Stieltjes functions in different regions of the complex plane is also analyzed.
It is expected that the appropriate selection of the complex point for the definition of approximant can improve it with respect to the traditional choice of $\zeta = 0.$
All considered cases are graphically illustrated.
Some unique numerical results presented in the paper, which are sufficiently regular should motivate the reader to reflect on them.


G. A. Baker Jr., Essentials of Pade approximants, Acad. Press, London (1975).

J. S. R. Chisholm, A. C. Genz, M. Pusterla, A method for computing Feynman amplitudes with branch cuts, J. Comput. and Appl. Math., 2, 73 – 76 (1976), https://doi.org/10.1016/0771-050X(76)90010-3 DOI: https://doi.org/10.1016/0771-050X(76)90010-3

J. Gilewicz, Approximants de Padé , Lect. Notes Math., 667, Springer-Verlag (1978). DOI: https://doi.org/10.1007/BFb0061327

J. Gilewicz, M. Pindor, On the relation between measures defining the Stieltjes and the inverted Stieltjes functions, Ukr. J. Math., 62, № 3, 327 – 331 (2010), https://doi.org/10.1007/s11253-010-0360-4 DOI: https://doi.org/10.1007/s11253-010-0360-4

F. Hebhoub, Approximants de Padé a N points avec le point ` a l’infini pour les fonctions de Stieltjes ` (in French), Ph.D. thesis, Univ. Badji Mokhtar, Annaba (2011).

F. Hebhoub, L. Yushchenko, On the zeros and poles of 1-point and N-point Padé approximants of complex-symetric ´functions in the case of the complex points, Int. J. Math. and Math. Sci., Article ID 135481 (2011). DOI: https://doi.org/10.1155/2011/324865

S. Klarsfeld, Pade approximants and related methods for computing boundary values on cuts, Lect. Notes Math., 888, Springer, Berlin (1981), p. 255 – 262. DOI: https://doi.org/10.1007/BFb0095591

L. Yushchenko, Approximants de Padé a N points complexes pour les fonctions de Stieltjes ` (in French), Ph.D. thesis, Univ. de Toulon (2010).

J. Gilewicz, M. Pindor, S. Tokarzewski, J. J. Telega, $N$ -point Padé approximants and two sided estimates of errors ´on the real axis for the Stieltjes functions, J. Comput. and Appl. Math., 178, 247 – 253 (2005), https://doi.org/10.1016/j.cam.2003.12.051 DOI: https://doi.org/10.1016/j.cam.2003.12.051

J. Gilewicz, 100 years of improvements of bounding properties of one-point, two-point and $N$ -point Pade approximants to the Stieltjes functions, Appl. Numer. Math., 60, 1320 – 1331 (2010), https://doi.org/10.1016/j.apnum.2010.05.007 DOI: https://doi.org/10.1016/j.apnum.2010.05.007

R. Jedynak, J. Gilewicz, Approximation of smooth functions by weighted means of $N$ -point Padé approximants, Ukr. Math. J., 65, № 11, 1566 – 1576 (2014), https://doi.org/10.1007/s11253-014-0878-y DOI: https://doi.org/10.1007/s11253-014-0878-y

R. Jedynak, Approximation of the inverse Langevin function revisited, Rheol. Acta, 54, 29 – 39 (2015). DOI: https://doi.org/10.1007/s00397-014-0802-2

R. Jedynak, New facts concerning the approximation of the inverse Langevin function, J. Non-Newton Fluid, 8 – 25 (2017), https://doi.org/10.1016/j.jnnfm.2017.09.003 DOI: https://doi.org/10.1016/j.jnnfm.2017.09.003

R. Jedynak, J. Gilewicz, Magic efficiency of approximation of smooth functions by weighted means of two $N$ -point Padé approximants, Ukr. Mat. Zh., 70, № 9, 1192 – 1210 (2018) DOI: https://doi.org/10.1007/s11253-019-01575-1

How to Cite
Jedynak, R., and J. Gilewicz. “Distributions of Zeros and Poles of $N$-Point Padé Approximants to Complex-Symmetric Functions Defined at Complex Points”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 73, no. 8, Aug. 2021, pp. 1034 -55, doi:10.37863/umzh.v73i8.333.
Research articles